Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS Jackson, KY

August 13, 2013Breathitt County, Floyd County, Magoffin County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 13, 2013, 4:46 AM EDT for Breathitt County, Floyd County, Magoffin County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2013, 4:46 AM EDT (08:46 UTC)
Expired
Aug 13, 2013, 8:30 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Floyd County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:20 AM EDTFLASH FLOOD1 E Emma, KYMEDIA REPORTING THAT THE FLOYD COUNTY RESCUE SQUAD HAS RESCUED TWO PEOPLE FROM A HOME THAT FLOODED IN THE CLICK ROCK CREEK AREA.
Aug 13, 7:45 AM EDTHEAVY RAIN 2.842 E Martin, KYTWENTY FOUR HOUR RAINFALL TOTAL ENDING AT 745 AM AT IFLOWS GAGE LOCATED AT LEFT BEAVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WGUS53 KJKL 130846
FFWJKL
KYC025-071-153-131230-
/O.NEW.KJKL.FF.W.0034.130813T0846Z-130813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
446 AM EDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 830 AM EDT

* AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT SLOW MOVING SHOWERS AND OCCASIONAL THUNDERSTORMS WITH VERY    
  HEAVY RAINFALL CONTINUE TO MOVE ACROSS THE WARNED AREA. BETWEEN    
  ONE AND TWO INCHES OF RAIN HAS OCCURRED IN THIS AREA DURING THE    
  PAST SEVERAL HOURS WITH AN ADDITIONAL HALF TO ONE INCH OF          
  RAIN POSSIBLE THROUGH 7 AM EDT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PRESTONSBURG...ALLEN...ALLEN CITY...ALPHORETTA...ALUBA...ALVIN...
  ARKANSAS...BAMMER...BEAVER JUNCTION...BETSY LAYNE...BLUE RIVER...
  BONANZA...BRAINARD...CAMP LEWIS...CARVER...CARVER STATION...
  CLIFF...CORN FORK HOLLOW...DANA...DAVID...DICKS CREEK...DOCK...
  DOTSON...DUCO...DWALE...ENDICOTT...FREDVILLE...GALDIA...GAPVILLE
  AND GUAGE.

WE HAVE HAD REPORTS OF FLOODING IN THE SPURLOCK CREEK AREA NEAR 
PRESTONSBURG AND ALSO SOME COVERED ROADS IN THE DAVID COMMUNITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3767 8261 3766 8260 3762 8260 3753 8262
      3755 8324 3763 8325 3772 8276 3769 8257
      3768 8257

$$

GREIF
2 follow-up statements
735 
WGUS73 KJKL 131034
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 AM EDT TUE AUG 13 2013

KYC025-071-153-131230-
/O.CON.KJKL.FF.W.0034.000000T0000Z-130813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-BREATHITT KY-FLOYD KY-
634 AM EDT TUE AUG 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN FLOYD...EAST
CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES UNTIL 830 AM EDT...

AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
THAT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL HAD MOVED ACROSS 
THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT UP TO THREE INCHES OF 
RAIN HAS FALLEN IN THE PAST SEVERAL HOURS WITH ANOTHER QUARTER INCH 
OR SO POSSIBLE THROUGH 8 AM. MUCH OF THE RUNOFF FROM THESE STORMS 
WILL CONTINUE TO MAKE ITS WAY DOWNSTREAM OVER THE NEXT COUPLE OF 
HOURS CONTINUING THE THREAT FOR FLASH FLOODING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...PRESTONSBURG...ALLEN...ALVIN...BAMMER...BETSY 
LAYNE...BRAINARD...CARVER...DAVID...DOTSON...ENDICOTT... 
FREDVILLE...GALDIA...GUAGE AND GUNLOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3767 8261 3766 8260 3762 8260 3753 8262
      3755 8324 3763 8325 3772 8276 3769 8257
      3768 8257

$$

GREIF
218 
WGUS73 KJKL 131225
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
825 AM EDT TUE AUG 13 2013

KYC025-071-153-131236-
/O.EXP.KJKL.FF.W.0034.000000T0000Z-130813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-BREATHITT KY-FLOYD KY-
825 AM EDT TUE AUG 13 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN FLOYD...
EAST CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES WILL BE ALLOWED
TO EXPIRE AT 830 AM EDT...

WHILE THE HEAVY RAINS HAVE COME TO AN END...THE RUNOFF FROM THESE 
WILL CONTINUE TO MAKE ITS WAY DOWNSTREAM CONTINUING THE THREAT OF 
FLOODING FOR ANOTHER COUPLE OF HOURS. 

LAT...LON 3767 8261 3766 8260 3762 8260 3753 8262
      3755 8324 3763 8325 3772 8276 3769 8257
      3768 8257

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:48 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 13, 2:48 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
248 AM EDT TUE AUG 13 2013

.UPDATE...
ISSUED AT 240 AM EDT TUE AUG 13 2013

DID A QUICK NEAR TERM UPDATE TO HONE IN ON THE LATEST CONVECTIVE
PATTERN AND ADJUST THE WX AND QPF GRIDS ACCORDINGLY. ALSO TOUCHED UP
THE T/TD GRIDS OVER THE NEXT SEVERAL HOURS BASED ON THE LATEST OBS
AND TRENDS. UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS.

UPDATE ISSUED AT 1103 PM EDT MON AUG 12 2013

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. THE BIGGEST CONCERN TONIGHT IS STILL FLASH FLOODING
POTENTIAL. NEW RAINFALL IS MOVING INTO THE AREA OF FLOYD COUNTY WHICH
HAD FOUR INCHES OF RAIN EARLIER TODAY. WILL NEED TO KEEP AN EYE ON
THAT AREA AS THE STORMS APPROACH. THERE IS ACTUALLY TWO WAVES
POTENTIALLY MOVING THROUGH THE AREA TONIGHT. THE REST OF THE FORECAST
IS ON TRACK.

UPDATE ISSUED AT 820 PM EDT MON AUG 12 2013

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. HAD REPORTS OF FLASH FLOOD FROM AT LEAST THREE COUNTIES
TODAY. SOMEONE JUST CALLED IN FROM FLOYD COUNTY AND SAID THEY
MEASURED 4 INCHES OF RAIN TODAY. AT JACKSON...WE SET A NEW RECORD OF
2.25 INCHES FOR THE DAY AND THE DAY IS NOT OVER YET. THE BIG CONCERN
IS WHAT WILL THIS LINE OF SHOWERS AND THUNDERSTORMS GOING TO DO AS IT
APPROACHES EASTERN KENTUCKY. PARTS OF EASTERN KENTUCKY WERE WORKED
OVER PRETTY GOOD EARLIER TODAY. THE FEELING IS THOSE PARTS THAT WERE
HIT TODAY HAVE LOST THEIR LOW LEVEL INSTABILITY AND WILL MOST LIKELY
ONLY EXPERIENCE LIGHT PRECIPITATION. OTHER PARTS OF EASTERN
KENTUCKY...LIKE THE AREA WEST OF I-75 ARE MORE LIKELY TO EXPERIENCE
THE HEAVIER RAIN. PARTS OF FLOYD AND POWELL COUNTY WILL QUICKLY
REVERT TO FLOODING CONDITIONS IF HEAVY SHOWERS OR THUNDERSTORMS MOVE
ACROSS THOSE AREAS THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 254 PM EDT MON AUG 12 2013

THE MODELS WERE IN GOOD AGREEMENT REGARDING THE OVERALL WEATHER
PATTERN FOR THE SHORT TERM ALONG WITH THE TIMING OF FRONTAL PASSAGE
AND THE EVOLUTION OF PRECIPITATION ASSOCIATED WITH THE BOUNDARY. THE
MODELS ALL AGREED ON HIGHER PRECIPITATION CHANCES FOR TONIGHT. AS DID
THE LATEST MOS GUIDANCE. BASED ON AMOUNT OF WIDESPREAD SHOWERS AND
STORMS THAT ARE ONGOING ACROSS WESTERN KENTUCKY AND SOUTHEAST
MISSOURI...IT SEEMED REASONABLE TO CONCLUDE THAT SHOWERS AND STORMS
WOULD BE A BIT MORE WIDESPREAD TONIGHT AS WARM MOIST AIR FROM THE
GULF OF MEXICO INTERACTS WITH TWO FRONTAL BOUNDARIES. THE FIRST
BOUNDARY IS CURRENTLY DRAPED FROM WEST TO EAST JUST NORTH OF THE OHIO
RIVER. THIS BOUNDARY...ALONG WITH A WEAK SHORTWAVE...IS TRIGGERING
THE CURRENT SHOWER AND STORM ACTIVITY ACROSS EASTERN KY. THIS BOUNDARY
IS EXPECTED TO WASH LATER THIS EVENING...GIVING WAY TO A MORE WELL
DEFINED BOUNDARY THAT WILL EJECT OUT OF THE GREAT LAKES CENTRAL
PLAINS REGION LATER TONIGHT. THIS SECONDARY BOUNDARY WILL ALLOW FOR
WIDESPREAD SHOWER AND STORM ACTIVITY TONIGHT AS IT MOVES INTO THE
WARM AND MOIST AIR MASS THAT HAS BEEN IN PLACE ACROSS THE FORECAST
AREA SEEMINGLY FOREVER. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE A
CONCERN WHERE MULTIPLE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME
AREAS. AREAS OF FOG WILL BE ON TAP AGAIN FOR LATE TONIGHT...BUT
CONSIDERING THE AMOUNT OF CLOUDS AND RAIN THAT WILL BE AROUND...THE
FOG WILL NOT BE DENSE AT MOST LOCATIONS AND PROBABLY NOT NEARLY AS
WIDESPREAD AS IT WAS LAST NIGHT AND EARLY THIS MORNING WHEN SKIES
WERE MOSTLY CLEAR.

HIGHS ON TUESDAY WILL TOP OUT RIGHT AROUND NORMAL VALUES...WITH HIGHS
IN THE UPPER 70S TO AROUND 80. LOWS TONIGHT AND TOMORROW NIGHT WILL
BE CLOSE TO NORMAL AS WELL. THE MAX TEMPERATURE FORECAST FOR TOMORROW
WAS DERIVED FROM THAT LATEST GFS MOS GUIDANCE...GOING PERHAPS A
DEGREE OR TWO BELOW MOS TO ACCOUNT FOR EXTENSIVE CLOUD COVER AND
PRECIPITATION.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 245 AM EDT TUE AUG 13 2013

AN AMPLIFIED 50H PATTERN WITH A RIDGE OVER THE ROCKIES AND A TROF
OVER THE ERN CONUS. AT THE SFC...HIGH PRESSURE OVER THE GREAT LAKES WILL
CONTINUE TO PUSH THE COLD FRONT FURTHER TO THE SOUTH WITH DRIER AIR
INFILTRATING THE COMMONWEALTH. THIS PATTERN WILL LEAD TO A MOSTLY DRY
FCST FOR MUCH OF ERN KY UNTIL THE END OF THE WEEK. BY FRI MORNING AN
INVERTED TROF AT THE SFC WILL ALLOW MOISTURE TO CREEP INTO THE AREA
AND DAY TIME HEATING COULD SPARK A FEW SHOWERS. THE FCST WILL KEEP
THE WEATHER DRY UNTIL LATE FRI EVENING. EVEN AS THIS IS HAPPENING...
AT THE 50H LEVEL A VORT MAX IS DROPPING INTO THE CNTRL PLAINS TO
REINFORCE THE ERN TROF. THIS VORT MAX WILL DEVELOP OVER THE WEEKEND
INTO A CLOSED LOW AS THE SFC HIGH PRESSURE SLIPS TO NEW ENG AND
ALLOWS ADDITIONAL MOISTURE TO INVADE THE REGION WITH A GOOD CHANCE
OF PRECIP. THE CLOSED LOW WILL BECOME CUT OFF FROM THE PREVAILING
WESTERLIES ACROSS THE NRN CONUS BORDER.

WITH THE HIGH PRESSURE FILTERING COOLER AIR INTO THE AREA...EXPECT
HIGH TEMPS IN THE UPPER 70S FOR THU BEFORE THE RETURNING SOUTHERLY
FLOW CAN BOOST HIGHS INTO THE LOWER 80S BY FRI. 80S WILL CONTINUE
INTO SAT BEFORE THE EXPECTED PCPN WILL RESTRICT HIGHS BACK TO AROUND
80 FOR SUN AND MON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 245 AM EDT TUE AUG 13 2013

AVN CONDITIONS THROUGH EAST KENTUCKY WILL REMAIN RATHER POOR DURING
THE REST OF THE NIGHT AS AREAS OF CONVECTION AND PATCHY FOG MOVE
THROUGH. HAVE LIMITED THE THUNDER AND VCTS CHANCES TO THE SOUTHERN
TAF SITES OF LOZ AND SME. ONCE THIS WAVE OF PCPN CLEARS LATE THIS
NIGHT WOULD ALSO EXPECT LOWER VIS FROM FOG...BUT PROBABLY NOT AS
DENSE AS WE SAW LAST NIGHT AT JKL. CONDITIONS WILL THEN IMPROVE
THROUGH THE DAY TUESDAY WITH JUST A SMALL CHANCE OF A SHOWER OR
THUNDERSTORM AND CIGS GENERALLY HOLDING IN THE VFR RANGE. WINDS
THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE...OUTSIDE OF ANY
THUNDERSTORM.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...AR
LONG TERM...DUSTY
AVIATION...GREIF
Hazardous weather outlook, Aug 13, 4:15 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT TUE AUG 13 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
415 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF EASTERN KENTUCKY
THROUGH THE MORNING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT COULD LEAD TO ISOLATED INSTANCES OF FLASH FLOODING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EARLY
EVENING HOURS...MAINLY SOUTH OF THE HAL ROGERS.

PATCHY DENSE VALLEY FOG WILL BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FROM FRIDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL IN EXCESS OF
AN INCH OR ANY INCIDENCE OF HIGH WATER OR FLOODING TODAY.

GREIF

In the hours before

Special weather statement, Aug 13, 12:11 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1211 AM EDT TUE AUG 13 2013

KYZ110-113-118-120-130500-
KNOTT-LETCHER-PIKE-FLOYD-
1211 AM EDT TUE AUG 13 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100
AM EDT TUESDAY MORNING...

   SOUTHEASTERN KNOTT...
   NORTHERN LETCHER...
   SOUTHWESTERN PIKE AND
   SOUTH CENTRAL FLOYD.

AT 1211 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPIDER...OR
NEAR HINDMAN...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DEANE AROUND
1220 AM EDT...GREENLEAF AROUND 1225 AM EDT...SPEIGHT AROUND 1230 AM
EDT...BEEFHIDE AROUND 1235 AM EDT...DORTON AROUND 1240 AM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Aug 13, 12:36 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      1 WSW GARRET            37.47N 82.85W
08/12/2013                   FLOYD              KY   BROADCAST MEDIA

            FLOODING DAMAGING A NUMBER OF HOUSES IN THE ROCK FORK
            COMMUNITY.

&&

KAS
Local storm report, Aug 13, 12:52 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      MONTICELLO              36.84N 84.85W
08/13/2013                   WAYNE              KY   LAW ENFORCEMENT

            HIGHWAY 92 CLOSED NEAR HIGHWAY 776. HIGHWAY 167 CLOSED A
            FEW MILES OUT OF TOWN.

&&

KAS
Special weather statement, Aug 13, 12:58 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1258 AM EDT TUE AUG 13 2013

KYZ120-130530-
PIKE-
1258 AM EDT TUE AUG 13 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 130
AM EDT TUESDAY MORNING...

   SOUTHERN PIKE.

AT 1258 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELCHER...OR
7 MILES NORTHWEST OF BREAKS INTERSTATE PARK...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUTHCARD
AROUND 110 AM EDT...TOONERVILLE AROUND 115 AM EDT...AND PAW PAW
AROUND 130 AM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLE SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:54 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle6 hr
Aug 12, 10:15 PM EDTFlash Flood WarningJKLPulaski, Rockcastle4 hr
Aug 12, 10:55 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike4 hr
Aug 12, 11:02 PM EDTAreal Flood AdvisoryJKLPike4 hr
Aug 12, 11:38 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Leslie, Perry4 hr
Aug 12, 11:51 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne, Whitley6 hr
Aug 13, 12:22 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Leslie, Letcher, Perry, Pike3 hr
Aug 13, 12:55 AM EDTFlash Flood WarningJKLMcCreary, Wayne, Whitley4 hr
Aug 13, 1:17 AM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley4 hr
Aug 13, 2:28 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski3 hr
Aug 13, 3:24 AM EDTAreal Flood AdvisoryJKLBreathitt, Lee4 hr
Aug 13, 4:14 AM EDTAreal Flood AdvisoryJKLFloyd, Magoffin, Martin, Pike8 hr
Aug 13, 5:13 AM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle3 hr
Aug 13, 5:35 AM EDTAreal Flood AdvisoryJKLClay, Floyd, Knott, Leslie, Letcher, Perry5 hr
Aug 13, 6:05 AM EDTAreal Flood AdvisoryJKLLetcher, Pike5 hr
Aug 13, 6:12 AM EDTFlash Flood WarningJKLKnott, Leslie, Letcher, Perry4 hr
Aug 13, 6:54 AM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike3 hr
Aug 13, 9:49 AM EDTAreal Flood WarningJKLKnott, Leslie, Letcher, Perry, Pike5 hr
Aug 13, 9:54 AM EDTAreal Flood WarningJKLFloyd, Knott, Letcher, Pike5 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.